Skip to main content

The invariants of the third symmetric power representation of SL_2(F_p)

Shank, R. James, Hobson, Ashley (2011) The invariants of the third symmetric power representation of SL_2(F_p). Journal of Algebra, 333 (1). pp. 241-257. ISSN 0021-8693. (doi:10.1016/j.jalgebra.2011.02.023) (KAR id:24902)

Language: English
Download (235kB) Preview
[thumbnail of 1006.0116.pdf]
This file may not be suitable for users of assistive technology.
Request an accessible format
Official URL:


For a prime p>3, we compute a finite generating set for the

SL_2(F_p)-invariants of the third symmetric power representation. The proof relies on the construction of an infinite SAGBI basis and uses the Hilbert series calculation of Hughes and Kemper.

Item Type: Article
DOI/Identification number: 10.1016/j.jalgebra.2011.02.023
Subjects: Q Science > QA Mathematics (inc Computing science) > QA150 Algebra
Divisions: Divisions > Division of Computing, Engineering and Mathematical Sciences > School of Mathematics, Statistics and Actuarial Science
Funders: Engineering and Physical Sciences Research Council (
Depositing User: James Shank
Date Deposited: 11 Jun 2010 13:29 UTC
Last Modified: 12 Jul 2022 10:40 UTC
Resource URI: (The current URI for this page, for reference purposes)
Shank, R. James:
  • Depositors only (login required):


Downloads per month over past year